MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 6802220
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros total b-hcg ii (bhcg) results were obtained from vitros reproductive endocrinology (re) quality controls using vitros immunodiagnostics products total bhcg ii reagent lot 3580 in combination with a vitros eci immunodiagnostic system.Vitros re lot 0830 level 1 results of 3.48, 3.42, 3.44, 3.5, 3.67, 3.61, 3.46, 3.48, 3.56, 3.57, 3.52 and 3.54 iu/l vs an expected result of 11.06 iu/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros bhcg results were from non-patient fluids.The customer did not give any indication that patient results had been affected.There is no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros total b-hcg ii (bhcg) results were obtained from vitros reproductive endocrinology quality controls using vitros immunodiagnostics products total bhcg ii reagent lot 3580 in combination with a vitros eci immunodiagnostic system.A definitive assignable cause of the event could not be determined.A possible cause for the initial lower than expected vitros bhcg qc fluid results is a suboptimal calibration.The parameters for the calibration used when obtaining the initial lower than expected results were atypical when compared to database values and the previous calibration.The cause of the suboptimal calibration is unknown.Based on historical quality control results from non-vitros biorad qc fluids, a vitros bhcg lot 3580 performance issue is not a likely contributor to the event.However, as vitros re results returned to expectations using an alternate lot of vitros bhcg reagent, an issue related to vitros bhcg lot 3580 cannot be ruled out as a contributing factor of the event.An instrument related issue is not likely a contributor of the event as vitros tsh within run precision results were within ortho acceptable guidelines.Additionally, the use of an alternate vitros bhcg reagent resolved the issue without any known actions being performed on the vitros eci system.A vitros re lot 0830 related issue cannot be ruled out as a contributor of the event as the issue was resolved using an alternate lot of re controls along with an alternate lot of vitros bhcg reagent.In addition, as the results for each level of vitros re controls lot 0830 were significantly lower than the pi means, an issue related to sample handling cannot be ruled out as a possible cause of the lower than expected results.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros bhcg reagent lot 3580 or vitros re controls lot 0830.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16349311
Report Number3007111389-2023-00015
Device Sequence Number12471735
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public10758750002320
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2023
Device Model Number6802220
Device Catalogue Number6802220
Device Lot Number3580
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2023
Initial Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown